Alert archive / Minnesota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 114, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 24, 1998, 11:40 PM CDT for Nobles County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1998, 11:40 PM CDT (04:40 UTC)
- Expired
- Jun 25, 1998, 12:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Nobles County, MN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 6:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3921 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSD 250440 RRA SVRFSD MNC105-250515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1140 PM CDT WED JUN 24 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NOBLES COUNTY IN SOUTHWESTERN MINNESOTA * UNTIL 1215 AM CDT * AT 1138 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF WORTHINGTON OR 5 MILES SOUTHWEST OF WORTHINGTON MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WORTHINGTON AROUND 1145 PM CDT BREWSTER AROUND 1150 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS AND LARGE HAIL OCCUR WITH SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM> HAS PASSED. HAMEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:05 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 24, 9:05 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 905 PM CDT WED JUN 24 1998 DUE TO SVR WX IN THE CWA ATTM...WL NOT BE WORRYING ABOUT UPDTG ZFP. TOR AND SVR WATCHES STILL IN EFFECT. WL BE UPDATING LATER TO CLEAR THE WATCHES AS CONDITIONS WARRANT. .FSD...NONE GILLISPIE
In the hours before
Local storm report, Jun 24, 8:41 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SOUTH DAKOTA
841 PM CDT WED JUN 24 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0813 PM WHITE LAKE SD 1 INCH HAIL
06/24/98 AURORA
0820 PM WHITE LAKE SD 1 INCH HAIL
06/24/98 AURORA
0825 PM 5 SE DELMONT SD 60 MPH TSTM GUST
06/24/98 HUTCHINSON OCCURRED IN SOUTHWEST PART
OF COUNTYThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 9:38 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 32 min |
| Jun 24, 9:41 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 34 min |
| Jun 24, 9:44 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 31 min |
| Jun 24, 10:04 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Murray | 46 min |
| Jun 24, 10:15 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Pipestone | 45 min |
| Jun 24, 10:28 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 47 min |
| Jun 24, 11:26 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 34 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.